Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 488, NWS Jackson, MS

June 21, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2011, 5:36 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 5:36 PM CDT (22:36 UTC)
Expired
Jun 21, 2011, 6:30 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:47 PM CDTTSTM WND DMG9 Ssw Sumrall, MSSEVERAL TREES DOWN JUST S OF HWY 98 IN W-CENTRAL PART OF COUNTY NEAR MARION CO LINE.
Jun 21, 5:59 PM CDTTSTM WND DMG2 W Purvis, MSA COUPLE TREES DOWN ACROSS ROADS.
Jun 21, 6:04 PM CDTTSTM WND DMG1 Ne Purvis, MSA TREE FELL ON A HOUSE ALONG LAKEVIEW CIR...CAUSING MAJOR DAMAGE TO THE ROOF. ALSO A TREE FELL ON A MOBILE HOME ALONG J BARNES ROAD...SPLITTING IT IN HALF.
Jun 21, 6:06 PM CDTTSTM WND DMG1 Se West Hattiesburg, MSTREE DOWN ON I-59...TREE LANDED ON A VEHICLE.
Jun 21, 6:12 PM CDTTSTM WND DMG2 S Hattiesburg, MSA FEW TREES DOWN IN THE DIXIE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3663 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3663 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KJAN 212236
SVRJAN
MSC035-073-212330-
/O.NEW.KJAN.SV.W.0488.110621T2236Z-110621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 630 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF SUMRALL TO 19 MILES SOUTHWEST OF BAXTERVILLE
  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAWLS
  SPRINGS...LUMBERTON...PURVIS...EASTABUCHIE...ROCK HILL...SUNRISE...
  MACEDONIA...MCLAURIN...BROOKLYN AND MAXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8951 3102 8954 3100 8955 3101 8965
      3144 8965 3143 8913 3091 8914 3091 8933
TIME...MOT...LOC 2236Z 266DEG 34KT 3143 8965 3090 8979

$$

DL
2 follow-up statements
861 
WWUS54 KJAN 212259
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE JUN 21 2011

MSC035-073-212330-
/O.CON.KJAN.SV.W.0488.000000T0000Z-110621T2330Z/
FORREST MS-LAMAR MS-
559 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN LAMAR AND FORREST COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAWLS SPRINGS TO 6 MILES NORTHWEST OF LUMBERTON MOVING EAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
HATTIESBURG...PURVIS...HATTIESBURG...ROCK HILL...PETAL...SUNRISE...
MCLAURIN...MACEDONIA...MAXIE AND BROOKLYN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8951 3102 8954 3100 8955 3144 8954
      3143 8913 3091 8914 3091 8933
TIME...MOT...LOC 2259Z 266DEG 34KT 3140 8940 3107 8947

$$

CME
458 
WWUS54 KJAN 212315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT TUE JUN 21 2011

MSC035-073-212330-
/O.CON.KJAN.SV.W.0488.000000T0000Z-110621T2330Z/
FORREST MS-LAMAR MS-
615 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN LAMAR AND FORREST COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PETAL TO ROCK HILL MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNRISE...MCLAURIN...MACEDONIA...MAXIE AND BROOKLYN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS LAMAR 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3143 8944 3143 8913 3091 8914 3091 8933
TIME...MOT...LOC 2315Z 266DEG 34KT 3139 8923 3110 8929

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:01 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 21, 4:01 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT TUE JUN 21 2011

.SHORT TERM...EXPANSIVE BAND OF CONVECTION ACROSS THE ARKLAMISS
REGION WILL CONTINUE INTO THE EARLY EVENING...SUPPORTED/ANCHORED BY
AN AREA OF HEALTHY UPPER DIVERGENCE OVER SRN LA INTO SW MS.
CONVECTION IS EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY DURING
THE EVENING. HOWEVER A CHANCE OF RAIN WILL BE MAINTAINED THROUGH THE
OVERNIGHT HOURS DUE TO THE PROXIMITY OF THE UPPER TROUGH AND NEARLY
STALLED BOUNDARY. MODEL CONSENSUS IS THAT RAIN CHANCES WILL INCREASE
TOWARD MORNING AS THE SURFACE BOUNDARY DRIFTS INTO ERN AR AND THE
NEXT WAVE PIVOTS INTO THE REGION. CONFIDENCE ON REDEVELOPMENT IS NOT
THE HIGHEST WITH NO EVIDENCE YET NOTED UPSTREAM THIS AFTERNOON BUT
WITH MODEL CONSENSUS ON THE ARRIVAL OF THE SHORTWAVE AND WIDESPREAD
DEEP MOISTURE CURRENTLY IN PLACE OVER THE FORECAST AREA...WILL LEAVE
HIGH POPS IN FOR NOW.

PRECIPITABLE WATER VALUES REMAIN HIGH OVERNIGHT INTO EARLY WED BUT
ARE FORECAST TO DECREASE SOMEWHAT DURING THE DAY AS SWLY FLOW BACKS
AHEAD OF THE APPROACHING TROUGH. FORCING WILL INCREASE WEDNESDAY AS
THE UPPER TROUGH EDGES EWD INTO NRN ZONES AND THE REMNANTS OF THE
SURFACE TROUGH EDGE THIS WAY. THE MOISTURE FETCH MAY BE REDUCED BUT
PLENTY OF MOISTURE WILL PERSIST. THE APPROACH OF THE TROUGH AND
RESULTING WLY FLOW WILL ADVECT SLIGHTLY WARMER 850 MB TEMPS INTO THE
AREA THAT WILL MAINTAIN RESPECTABLE VERTICAL TOTALS TO MAINTAIN A
RISK OF STRONG...POSSIBLY SEVERE...CONVECTION FOR TOMORROW.
CONVECTION WILL AGAIN BE SUPPORTED BY UPPER LEVEL DIVERGENCE THAT
WILL PERSIST OVER THE AREA. HAVE FOLLOWED MAV POPS FOR TOMORROW WITH
SCT POPS OVER THE DELTA WHERE DRIER AIR WILL BE POSSIBLE IN THE
REGION OF THE MOST DEFINED WLY FLOW AND AT LEAST LIKELY RAIN CHANCES
OVER OTHER AREAS.

FORCING WILL DECREASE BY THURSDAY. THE MAIN TROUGH WILL SHIFT TO OUR
EAST...ALTHOUGH WEAK UPPER CYCLONIC FLOW WILL PERSIST. HOWEVER
MID/UPPER LAYERS WILL BE DRIER AND RAIN CHANCES WILL BE REDUCED WITH
THE BETTER MOISTURE AND HIGHER POPS EXPECTED OVER SRN ZONES.

MAV MOS WAS GENERALLY FOLLOWED FOR TEMPERATURES...THE TREND BEING
RELATIVELY COOL AGAIN TOMORROW WITH HIGHS WARMING FOR THURSDAY IN
THE DRIER AIR MASS. THE EXCEPTION WAS FOR HIGHS TOMORROW...WHEN HIGH
TEMPS WERE CUT TO ACCOUNT FOR HIGHER RAIN CHANCES/CLOUD COVER
EXPECTED.

.LONG TERM...FRIDAY THROUGH TUESDAY...MODELS AND ENSEMBLES KEEPING
AN ACTIVE NORTHWEST FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT
WEEK. THIS MAY KEEP TEMPS FROM GETTING VERY FAR ABOVE NORMAL. AS WE
GO TOWARD THE WEEKEND THE HIGH PWATS GET USHERED SOUTH OF THE REGION
WITH PRECIP WATER AT 1.5 TO 1.8 INCHES. THE CLOSED STACK LOW WILL
LIFT NORTHEAST INTO SOUTHEAST CANADA. THIS WILL PUSH THE TROUGH AXIS
EAST OF THE REGION FOR THE WEEKEND. MODELS KEEP THE MEAN RIDGE AXIS
WEST IN THE PLAINS WHILE PUTTING THE REGION INTO AN ACTIVE NORTHWEST
FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. WITH COOLER AIR
ALOFT PROVIDING LAPSE RATES...DECENT VT AND DCAPE WILL PROVIDE THE
RISK FOR ISOLATED STRONG TO SEVERE STORMS FROM THE NORTHWEST DURING
THE PERIOD. AS FAR AS TEMPS ARE CONCERN MADE A BLEND OF MEX...GMOS
AND ENSEMBLE GUIDANCE. AS FAR AS POPS ARE CONCERN MADE SOME
ADJUSTMENTS TO MEX AND ENSEMBLE GUIDANCE.

&&

.AVIATION...RATHER SOLID LINE OF SHOWERS AND THUNDERSTORMS PUSHING
EAST THROUGH EASTERN AND SOUTHERN MISSISSIPPI CURRENTLY. EXPECT
LOCALLY IFR CONDITIONS WITH THIS ACTIVITY...GUSTY WINDS AND MODERATE
TO SEVERE TURBULENCE WITH CONVECTIVE TOPS MAINLY FROM 35 TO 40 KFT.
RAIN SHOULD TAPER OFF THROUGH EARLY THIS EVENING FROM THE WEST...BUT
REDEVELOPMENT IS POSSIBLE LATER TONIGHT WITH SITES
GLH/GWO/TVR/CBM/GLH HAVING THE MAIN CHANCES AT BEING AFFECTED.
OTHERWISE...EXPECT PATCHY MVFR FLIGHT CATS RIGHT NOW THROUGH TONIGHT
AWAY FROM THUNDERSTORMS WILL WINDS AT THE SURFACE MAINLY FROM THE
SOUTHWEST AND SOUTH AND LESS 10 TO 15 MPH. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
TOMORROW...AND SOME COULD BE QUITE POTENT AND PRODUCE TORRENTIAL
RAINFALL. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  88  73  92 /  47  62  26  35
MERIDIAN      72  88  71  92 /  53  69  28  33
VICKSBURG     72  88  72  93 /  54  57  21  37
HATTIESBURG   72  91  74  91 /  67  78  25  46
NATCHEZ       73  89  73  91 /  50  70  24  43
GREENVILLE    72  90  73  94 /  65  46  11  25
GREENWOOD     71  88  72  94 /  63  47  12  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/17/BB
Hazardous weather outlook, Jun 21, 3:21 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUN 21 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>044-047>049-053-059-222030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
321 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

REDEVELOPMENT OF AT LEAST A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. REDEVELOPMENT
WILL BE MOST LIKELY NORTHWEST OF A WINNSBORO LOUISIANA...TO YAZOO
CITY...TO COLUMBUS LINE. ANY STRONG STORMS WILL BE CAPABLE OF WIND
GUSTS TO 45 MPH...SMALL HAIL AND TORRENTIAL RAINFALL.

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL AGAIN BE POSSIBLE TOMORROW MIDDAY
THROUGH EARLY EVENING ACROSS THE ENTIRE ARKLAMISS REGION. A FEW
STORMS DURING THIS TIME WILL HAVE THE POTENTIAL TO BE SEVERE WITH
WINDS UP TO 60 MPH AND HAIL UP TO QUARTER SIZE. THE RISK OF A FEW
FLASH FLOODING INCIDENTS WILL BE HIGHER TOMORROW...ESPECIALLY OVER
LOCATIONS THAT EXPERIENCED HEAVY DOWNPOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN
THURSDAY...MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A COLD FRONT
STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK AREA. LOCALLY
HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS WILL BE THE
PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ031-038-039-045-046-050>052-054>058-060>066-072>074-222030-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
321 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THROUGH EARLY THIS
EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF WINDS TO 60 MPH
AND AT LEAST SOME SMALL HAIL. TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE WITH THUNDERSTORMS THROUGH EARLY THIS EVENING.

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL AGAIN BE POSSIBLE TOMORROW MIDDAY
THROUGH EARLY EVENING ACROSS THE ENTIRE ARKLAMISS REGION. A FEW
STORMS DURING THIS TIME WILL HAVE THE POTENTIAL TO BE SEVERE WITH
WINDS UP TO 60 MPH AND HAIL UP TO QUARTER SIZE. THE RISK OF A FEW
FLASH FLOODING INCIDENTS WILL BE HIGHER TOMORROW...ESPECIALLY OVER
LOCATIONS THAT EXPERIENCED HEAVY DOWNPOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN
THURSDAY...MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A COLD FRONT
STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK AREA. LOCALLY
HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS WILL BE THE
PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Jun 21, 4:07 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT TUE JUN 21 2011

MSZ051-052-057-058-212205-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
407 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS PUSHING ACROSS EAST CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM DECATUR TO 4 MILES NORTHWEST OF STRINGER AT
407 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAUDERDALE...EASTERN NEWTON...JASPER AND CLARKE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 8841 3216 8845 3188 8863 3185 8930
      3222 8918 3255 8915
TIME...MOT...LOC 2107Z 278DEG 31KT 3245 8905 3221 8908
          3191 8929

DL
Local storm report, Jun 21, 4:11 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 SSW CRANFIELD         31.48N 91.24W
06/21/2011                   ADAMS              MS   EMERGENCY MNGR

            A FEW TREES DOWN OFF LIBERTY RD

&&

CME
Special weather statement, Jun 21, 4:28 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT TUE JUN 21 2011

MSZ066-212215-
JONES MS-
428 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS APPROACHING THE INTERSTATE 59 CORRIDOR...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 11 MILES NORTHWEST OF ELLISVILLE AT 428 PM CDT...MOVING EAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3180 8894 3147 8894 3147 8937 3180 8938
TIME...MOT...LOC 2128Z 285DEG 18KT 3170 8931

DL
Local storm report, Jun 21, 4:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
06/21/2011                   OKTIBBEHA          MS   UTILITY COMPANY

            POWER LINES DOWN

&&

CME
Local storm report, Jun 21, 5:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     SUQUALENA               32.44N 88.83W
06/21/2011                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW TREES DOWN

0440 PM     TSTM WND DMG     5 NW MARION             32.48N 88.71W
06/21/2011                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW TREES DOWN

&&

CME
Local storm report, Jun 21, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 SW COLUMBIA           31.23N 89.86W
06/21/2011                   MARION             MS   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING HWY 35.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:46 PM CDTSpecial Weather StatementJANMadison29 min
Jun 21, 9:44 AM CDTSpecial Weather StatementJANBolivar46 min
Jun 21, 11:38 AM CDTSpecial Weather StatementJANKemper, Neshoba, Newton47 min
Jun 21, 12:29 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston46 min
Jun 21, 12:42 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren48 min
Jun 21, 1:06 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston54 min
Jun 21, 1:08 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo38 min
Jun 21, 1:35 PM CDTSpecial Weather StatementJANMadison30 min
Jun 21, 1:50 PM CDTSevere Thunderstorm WarningJANClay, Lowndes25 min
Jun 21, 2:01 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson59 min
Jun 21, 2:05 PM CDTSpecial Weather StatementJANRankin45 min
Jun 21, 3:06 PM CDTSevere Thunderstorm WarningJANAdams, Franklin54 min
Jun 21, 3:10 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha60 min
Jun 21, 3:30 PM CDTSpecial Weather StatementJANNewton, Scott, Smith45 min
Jun 21, 4:07 PM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale, Newton58 min
Jun 21, 4:28 PM CDTSpecial Weather StatementJANJones47 min
Jun 21, 4:36 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale42 min
Jun 21, 4:59 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.